Alert archive / New York / Frost Advisories in 2016
Frost Advisory 3, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 15, 2016, 3:21 PM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 3:21 PM EDT (19:21 UTC)
- In effect from
- Sep 16, 2016, 2:00 AM EDT
- Expired
- Sep 16, 2016, 6:46 AM EDT
- In force
- 5 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS71 KALY 151921 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 321 PM EDT THU SEP 15 2016 NYZ032-033-042-161200- /O.NEW.KALY.FR.Y.0003.160916T0600Z-160916T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG... NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE 321 PM EDT THU SEP 15 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATION....NORTHERN HERKIMER...NORTHERN WARREN...AND HAMILTON COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
866 WWUS71 KALY 160807 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 407 AM EDT FRI SEP 16 2016 NYZ032-033-042-161200- /O.CON.KALY.FR.Y.0003.000000T0000Z-160916T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG... NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE 407 AM EDT FRI SEP 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION....NORTHERN HERKIMER...NORTHERN WARREN...AND HAMILTON COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
079 WWUS71 KALY 161046 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 646 AM EDT FRI SEP 16 2016 NYZ032-033-042-161200- /O.CAN.KALY.FR.Y.0003.000000T0000Z-160916T1200Z/ NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- INCLUDING THE CITIES OF...BIG MOOSE...EAGLE BAY...MCKEEVER... OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...LONG LAKE... SABATTIS...HOFFMEISTER...WELLS...BOLTON LANDING...JOHNSBURG... NORTH CREEK...NORTH RIVER...WARRENSBURG...HAGUE 646 AM EDT FRI SEP 16 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FROST ADVISORY FOR THE SOUTHERN ADIRONDACKS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 15, 1:43 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 15, 1:43 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Albany NY 143 PM EDT THU SEP 15 2016 .SYNOPSIS... Seasonably cool temperatures today as high pressure builds in. The high will shift eastward across the region moving off the New England coast Friday night and Saturday. A period of showers is expected Saturday night and Sunday as a cold front approaches and moves across the region. Temperatures will moderate back above normal ahead of the cold front with highs mainly in the 70s over the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1215 PM EDT, low clouds/stratus have finally eroded across the western Adirondacks, with just some spotty diurnal Cu/Strato- Cu elsewhere. Temps range from the mid/upper 50s across higher elevations, to the mid 60s in valley areas. Expect mostly sunny skies to continue for this afternoon. Highs should reach the upper 60s to lower 70s in valleys, and lower/mid 60s for most higher elevations. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Ridging will dominate our weather into the weekend with chances for showers returning Saturday afternoon and night as a cold front approaches. The surface high will shift southeastward across the region moving off the New England coast Friday night and Saturday. The return flow about the high will boost temperatures back above normal. Highs Friday are expected to be around 5 degrees warmer than today and couple more degrees warmer on Saturday as the southerly flow increases. Looking at highs mainly in the 70s with 60s across the higher terrain. However, before this happen tonight will be a chilly night with the surface high overhead. Lows are forecast down into the 40s with mid-upper 30s across the southern Adirondacks with some patchy frost mentioned. Areal coverage not great enough to warrant any headline. The ridging aloft is expected to crest over the region Friday evening. It will then shift eastward off the coast and flatten as a short wave trough moves into the Great Lakes region. The trough will weaken as heads across eastern Canada Saturday night. Dew points will be on the rise especially Saturday afternoon and night. Precipitable water values are forecast to increase to around 1.5 inches ahead of the approaching cold front Saturday night. This will set the stage for a mild and muggy night. Guidance has slowed the onset of showers, now we have slight chance/low chance pops moving in during the afternoon with pops increasing to likely across the area Saturday night. Also have the mention of thunder late at night as showalter values drop to below zero. && .LONG TERM /SUNDAY THROUGH THURSDAY/... The period starts out on Sunday with a slow-moving cold front draped across the area, resulting in a good likelihood of showers and possibly a few thunderstorms. Models indicating some instability, but expecting extensive cloud cover to be in place which would tend to limit instability. Until degree of cloud cover comes into better focus, will continue mention a chance of thunder. It will feel quite humid for the latter half of September, with dewpoints forecast to be well into the 60s. Some guidance indicating a weak wave of low pressure developing along the front, which could linger the showers into Sunday night. Best chance looks to be across southeast portions of the area where likely pops are indicated, with chance elsewhere. The region could use a soaking rainfall, and a slow-moving front could provide the opportunity for at least some rainfall for much of the area Sunday into Sunday night. Mainly dry conditions should occur on Monday, although a few leftover showers cannot be ruled out with the departing frontal boundary and the upper trough axis moving through, especially across western New England. Dry weather is expected Monday night, as a small area of high pressure builds into the region. The 00Z ECMWF/GFS/CMC now showing a short wave trough quickly moving across the area on Tuesday, although the strength and timing are not certain. For now will introduce a slight chance of showers. More dry weather is then expected Tuesday night into Wednesday, as a more expansive area of high pressure builds in. Overall temperatures will continue to be above normal through much of the long term, with precipitation near normal. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR conditions to mostly prevail through this forecast cycle ending 18Z/Friday. Winds today will be northerly around 5 kt, becoming calm after dark. The only exception is the potential for some shallow fog overnight. Forecast profiles are inconsistent as we will place 'MIFG' for KALB-KPOU with a TEMPO group for MVFR/IFR at KGFL-KPSF per climatology and monitor trends closely. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: Low Operational Impact. Slight Chance of SHRA. Saturday Night: Moderate Operational Impact. Likely SHRA...TSRA. Sunday: High Operational Impact. Likely SHRA...TSRA. Sunday Night: Moderate Operational Impact. Chance of SHRA. Monday: Low Operational Impact. Slight Chance of SHRA. && .FIRE WEATHER... Dry weather into the weekend as high pressure dominates our weather. A period of showers is expected Saturday night and Sunday as a cold front approaches and moves across the region. Minimum relative humidities this afternoon are expected to range from the mid 30s to 40s with a recovery to near 100 percent tonight. Minimums Friday afternoon are forecast to be in the 40s with a recovery back to near 100 percent Friday night. && .HYDROLOGY... Dry weather into the start of the weekend as high pressure dominates our weather. A period of showers is expected Saturday night and Sunday as a cold front approaches and moves across the region. Rainfall amounts of a half of an inch up to about an inch forecast. Rainfall is needed. Based on the USGS (waterdata.usgs.gov/nwis/rt) streamflow are running at less than 25th percentile across most the hydrological forecast area. Precipitation departures so far this year: Albany NY: -3.33 inches Glens Falls NY: -6.06 inches Poughkeepsie NY: -10.15 inches Bennington VT: -7.01 inches Pittsfield MA: -7.76 inches For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA NEAR TERM...IAA/KL/BGM SHORT TERM...IAA LONG TERM...JPV AVIATION...BGM/JPV FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Sep 15, 4:28 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 428 AM EDT THU SEP 15 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 428 AM EDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.